Lie ideals and centralizing generalized derivations of rings with involution

Open Access
Original Paper


A classical result of Posner states that the existence of a nonzero centralizing derivation on a prime ring forces the ring to be commutative. In this paper we extend the posner’s result to the case of generalized derivations centralizing on Lie ideals of rings with involution.


Rings with involution Generalized derivations 

Mathematics Subject Classification (2000)

16W10 16W25 16N60 


  1. Bell H.E., Martindale W.S. III: Centralizing mappings of semiprime rings. Can. Math. Bull. 30(1), 92–101 (1987)MathSciNetMATHCrossRefGoogle Scholar
  2. Divinsky N.: On commuting automorphisms of rings. Trans. Roy. Soc. Can. Sect. III. 3(49), 1922 (1955)MathSciNetGoogle Scholar
  3. Oukhtite L., Salhi S.: Centralizing automorphisms and Jordan left derivations on σ-prime rings. Adv. Algebra 1(1), 19–26 (2008)MathSciNetGoogle Scholar
  4. Oukhtite L., Salhi S.: Lie ideals and derivations of σ-prime rings. Int. J. Algebra 1(1), 25–30 (2007a)MathSciNetMATHGoogle Scholar
  5. Oukhtite L., Salhi S.: σ-Lie ideals with derivations as homomorphisms and anti-homomorphisms. Int. J. Algebra 1(5), 235–239 (2007b)MathSciNetMATHGoogle Scholar
  6. Oukhtite L., Salhi S., Taoufiq L.: Commutativity conditions on derivations and Lie ideals in σ-prime rings. Beiträge Algebra Geom. 51(1), 275–282 (2010)MathSciNetMATHGoogle Scholar
  7. Posner E.: Derivations in prime rings. Proc. Am. Math. Soc. 8, 1093–1100 (1957)MathSciNetCrossRefGoogle Scholar
  8. Rehman N.: On commutativity of rings with generalized derivations. Math. J. Okayama Univ. 44, 4349 (2002)MathSciNetGoogle Scholar

Copyright information

© The Author(s) 2011

Authors and Affiliations

  1. 1.Département de Mathématiques, Faculté des Sciences et Techniques, Groupe d’Algèbre et ApplicationsUniversité Moulay IsmaïlErrachidiaMorocco

Personalised recommendations